Hail, Logan
- When
- March 20, 5:06 PM MST
- Where
- Logan County, 3 mi N of Russell Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -101.167
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 20, 2:19 PM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MST SUN MAR 20 2005 .DISCUSSION...FORECAST FOCUS HAS BEEN DETERMINING THE EXTENT AND AMOUNT OF PRECIPITATION EXPECTED AS THE INCOMING LOW PRESSURE SYSTEM EMERGES EAST OF THE ROCKIES EARLY TOMORROW MORNING AND CONTINUES EAST ALONG THE KANSAS AND OKLAHOMA BORDER AND PRODUCES WRAPAROUND PRECIPITATION THROUGH EARLY TUESDAY. THE SURFACE FRONTAL BOUNDARY IS BEGINNING TO DETACH FROM THE FOOTHILLS AS SEVERAL IMPULSES DRIVEN BY THE STRONG JET ACROSS THE SOUTHWEST U.S. MOVE EAST ACROSS THE INTERMOUNTAIN REGION AND CENTRAL ROCKIES. AN AREA OF SHOWERS ALSO MOVED NORTH ACROSS THE EASTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AS A MID LEVEL SHORT WAVE TROUGH WAS LIFTING NORTHEAST AHEAD OF THE MAIN INCOMING TROUGH. MODELS ARE CONSISTENT WITH EACH OTHER AND SHOW A HIGH DEGREE OF CONFIDENCE BREAKING OUT PRECIPITATION ACROSS THE FORECAST AREA EARLY IN THE WEEK. THERE IS LESS AGREEMENT BETWEEN THE ECMWF AND GFS IN THE STRENGTH AND POSITION OF THE NEXT LOW EXPECTED TO MOVE THROUGH THE TRI-STATE REGION MID WEEK. HAVE GONE WITH A GFS BASED SOLUTION AND TONED DOWN THE PRECIPITATION AMOUNTS SOMEWHAT IN THE FAVORED UPSLOPE AREAS SINCE THE GFS TENDS TO OVER DO UPSLOPE PRECIPITATION. A SURFACE LOW CONSOLIDATES IN SOUTHWEST KANSAS OVERNIGHT AND TRACKS ALONG THE KANSAS AND OKLAHOMA BORDER DURING THE DAY MONDAY AND MONDAY NIGHT BEFORE LIFTING NORTHEAST THROUGH THE MID MISSISSIPPI VALLEY REGION TUESDAY EVENING. ANOTHER COUPLE OF UPPER SHORT WAVES ARE CARRIED QUICKLY EAST BY THE JET THROUGH THE CENTRAL ROCKIES LATE WEDNESDAY AND THURSDAY. THIS WILL PRODUCE ANOTHER SURFACE LOW THAT IS ALSO EXPECTED TO TRACK EAST THROUGH THE TRI-STATE REGION WEDNESDAY NIGHT. HAVE EXTENDED THE SLIGHT CHANCE OF RAIN AND SNOW INTO THE DAY THURSDAY AS A RESULT. IN THE EXTENDED PERIODS A FEW MINOR DIFFERENCES ARE SHOWING UP BETWEEN THE ECMWF AND GFS AS A COUPLE OF SHORT WAVE TROUGHS MOVE EAST OF THE ROCKIES THROUGH THE MIDDLE AND END OF THE WEEK BEFORE A RIDGE BUILDS IN DURING THE END OF NEXT WEEKEND AND THE FIRST OF NEXT WEEK. WILL KEEP ONLY MENTION OF PRECIPITATION CONFINED TO WEDNESDAY NIGHT AND THURSDAY AT THIS POINT. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 413 AM MST SUN MAR 20 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 413 AM MST SUN MAR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES TODAY. LOW LEVEL MOISTURE WILL INCREASE OVER THE TRI-STATE REGION DURING THE DAY. THE AIR MASS WILL BECOME SLIGHTLY UNSTABLE BY THE MID AFTERNOON. A WARM FRONT WILL EXTEND FROM YUMA COLORADO TO SHARON SPRINGS KANSAS BY 3 PM MST (4 PM CST). WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND THEN MOVE NORTHEAST. STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH WIND GUSTS TO 45 MPH AND DANGEROUS LIGHTNING STRIKES WILL BE POSSIBLE. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM SUNSET TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN WILL BE WIDESPREAD MONDAY THROUGH TUESDAY MORNING. BY EARLY TUESDAY MORNING...RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH OVER EASTERN COLORADO TO ONE INCH ACROSS MCCOOK NEBRASKA TO HILL CITY KANSAS. RAIN MAY BRIEFLY CHANGE TO SNOW LATE MONDAY NIGHT AND TUESDAY MORNING ALONG THE KANSAS/NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MENTZER
The Goodland radar (KGLD), 64 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444111, 5444112, 5444113, 5444114.